Alert archive / Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 13, NWS Wakefield, VA

May 11, 2015Prince Edward County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 11, 2015, 10:35 PM EDT for Prince Edward County, Virginia. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2015, 10:35 PM EDT (02:35 UTC)
Expired
May 11, 2015, 11:15 PM EDT
In force
40 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

County Prince Edward County, VA

The radar

The Norfolk radar (KAKQ), 135 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 10:47 PM EDTTSTM WND DMGHampden Sydney, VASEVERAL TREES DOWN AROUND HAMPDEN SYDNEY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 2.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2015-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2015-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
481 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1672 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WUUS51 KAKQ 120235
SVRAKQ
VAC147-120315-
/O.NEW.KAKQ.SV.W.0013.150512T0235Z-150512T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1035 PM EDT MON MAY 11 2015

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PRINCE EDWARD COUNTY IN CENTRAL VIRGINIA...

* UNTIL 1115 PM EDT

* AT 1034 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR HAMPDEN SYDNEY...AND MOVING
  SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FARMVILLE...LONGWOOD UNIVERSITY...HAMPDEN SYDNEY...HAMPDEN SYDNEY
  COLLEGE...RICE...PROSPECT...DARLINGTON HEIGHTS...ALLENS MILL...
  VIRSO...TUGGLE...KINGSVILLE...WARSHAM...BRIERY CREEK LAKE AND
  BRIERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3731 7858 3730 7827 3709 7840 3708 7845
      3711 7850 3713 7851 3714 7852 3714 7854
      3715 7855 3715 7857 3719 7863
TIME...MOT...LOC 0234Z 306DEG 8KT 3721 7850 

$$

LBROWN
1 follow-up statement
612 
WWUS51 KAKQ 120315
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1115 PM EDT MON MAY 11 2015

VAC147-120325-
/O.EXP.KAKQ.SV.W.0013.000000T0000Z-150512T0315Z/
PRINCE EDWARD VA-
1115 PM EDT MON MAY 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PRINCE EDWARD COUNTY
HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3731 7858 3730 7827 3709 7840 3708 7845
      3711 7850 3713 7851 3714 7852 3714 7854
      3715 7855 3715 7857 3719 7863
TIME...MOT...LOC 0314Z 306DEG 8KT 3721 7850 

$$

LBROWN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 9:06 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 11, 9:06 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
906 PM EDT MON MAY 11 2015

.SYNOPSIS...
REMNANT SURFACE LOW PRESSURE WILL EXIT OFF THE DELMARVA COAST
TONIGHT. A COLD FRONT CROSSES THE AREA TUESDAY. HIGH PRESSURE
RETURNS WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
CURRENT ANALYSIS INDICATES SFC LOW/REMNANT FROM ANA ALONG THE ATLC
COAST OF THE MD ERN SHORE AND TRACKING OFFSHORE. JUST SOME SPOTTY
LIGHT SHOWERS ALONG THE COAST NOW...MORE SIGNIFICANT WX IS
OCCURRING OVER SOUTH CENTRAL VA BETWEEN FARMVILLE AND
EMPORIA...THIS THE CONTINUATION OF STORMS THAT DEVELOPED OVER THE
MTNS EARLIER. GENLY APPEARS TO BE A HEAVY RAIN EVENT...THOUGH SOME
SUB-SEVERE WINDS AND SMALL HAIL POSSIBLE DESPITE HIGH FREEZING
LEVELS. THIS ACTIVITY SHOULD STAY S OF METRO RICHMOND AS STEERING
FLOW IS FROM WNW. TAKING A BLEND OF LATEST HIGH RES MODELS...HRRR
HAS A DECENT HANDLE ON CURRENT ACTIVITY...ALTHOUGH IS A BIT
OVERDONE. EXPECT STORMS TO GRADUALLY DIMINISH AFTER
MIDNIGHT...LINGERING THE LONGEST OVER SRN VA. RAISED POPS TO
40-60% THROUGH MIDNIGHT IN SRN VA...TAPERED TO 20-30% OVER MOST OF
THE REST OF THE CWA. WILL MAINTAIN A LOW CHC POP INTO THE EARLY AM
HRS...TRENDING TO 20% OR LESS AFTER 06Z. WARM/HUMID WITH LOW
TEMPS MNLY FM 65-70F...EXCEPT A LITTLE COOLER COASTAL ERN SHORE IN
AREAS OF FOG. WINDS SHIFTING TO THE W SHOULD DISSIPATE THIS FOG
AFTER MIDNIGHT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
RIBBON OF MOISTURE SHIFTS SE AHEAD OF APPROACHING CDFNT TUE.
FORCING LIFTING BY WELL TO THE N INTO NEW ENG. DEEP LYRD WSW FLO
OVR THE MDATLC RGN RESULTS IN DRYING (AND SGFNT LWRG OF DEWPTS)
ACRS AT LEAST NW HALF OF FA AFT MID/LT MRNG HRS. MDL SOUNDINGS
SHOW STRONG CAP DEVELOPING BTWN 6-8KFT DURING THE AFTN HRS ALG AND
NW OF A LINE FM WAL TO AVC. SLOWER DP LYRD DRYING AND WEAKER CAP
FM 4-6KFT IN SE VA/NE NC DURING THE AFTN/EARLY EVE...MAY RESULT IN
PSBL ISOLD/SCT CONVECTION AT TIME OF PEAK HEATING. A SUMMER-LIKE
DAY WITH HI TEMPS IN THE M-U80S ALONG THE IMMEDIATE COAST...U80S-
L90S ELSW.

SUBSTANTIAL DRYING TUE NGT THROUGH WED AS FLO ALOFT BECOMES NW
AND SFC HI PRES BUILDS TWD THE FA FM THE GREAT LAKES. LOW TEMPS
TUE NGT FM THE M-U50S...XCPT L60S SE. SUNNY AND LESS HUMID WED AS
SFC HI PRES CONT TO BUILD INTO THE RGN FROM THE NW. HI TEMPS
RANGING FROM THE M60S-L70S ALG THE CST...M-U70S INLAND.
DRY/PLEASANT WX WED NGT/THU W/ LGT/VRB WNDS AND CLR-PCLDY SKY. LO
TEMPS WED NGT FM THE M-U40S INLAND TO THE L50S AT THE CST. HI
TEMPS THU 65 TO 70F AT THE BEACHES TO THE M70S INLAND.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE RESIDES OVER THE AREA FOR ONE MORE NIGHT...KEEPING
LOW TEMPERATURES IN THE LOWER 50S INLAND AND MID-UPPER 50S AT THE
IMMEDIATE COAST. HIGH PRESSURE THEN SLIDES OFF THE COAST DURING
THE DAY ON FRIDAY...ALLOWING WARM AIR ADVECTION PROCESSES TO
COMMENCE IN RETURN SWLY FLOW. GULF MOISTURE WILL GRADUALLY BE
PULLED INTO THE REGION AROUND THE BACK SIDE OF A LARGE-SCALE HIGH
PRESSURE OVER THE SOUTHEAST COAST...THUS INTRODUCING PRECIPITATION
BACK INTO THE FORECAST BEGINNING FRIDAY AFTERNOON. UNSETTLE
CONDITIONS THEN PREVAIL THROUGH THE UPCOMING WEEKEND AND INTO
EARLY NEXT WEEK WITH NO SIGNIFICANT UPSTREAM FEATURES TO PUSH THE
HIGH SOUTH OR EAST. EXPECT PERIODS OF OFF AND ON RAIN SHOWERS/AFTN
THUNDERSTORMS (30-40 PERCENT) DURING THIS TIMEFRAME. HIGHS SLOWLY
REBOUND TO SLIGHTLY ABOVE SEASONAL NORMALS THROUGH THE WEEKEND AS
THE SFC HIGH MOVES OFFSHORE. EXPECT HIGHS 75-85 (5-7 DEGREES
COOLER AT THE IMMEDIATE COAST) AND LOWS IN THE LOW-MID 60S.

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
THE LOW PRES SYS FROM ANA IS MOVING EAST OFF THE EASTERN SHORE
THIS EVENING AND WILL CONTINUE TO SLOWLY PULL AWAY FROM THE COAST.
A FEW SCATTERED SHOWERS WERE TO THE SOUTH AND WEST OF THE
CIRCULATION MOVING ACROSS SOUTH CENTRAL VA AND OFF THE THE VA
COAST. DO NOT EXPECT ANY SHOWER ACTIVITY AT THE TAF SITES
OVERNIGHT EXPECT FOR A VCSH NEAR ORF AND PHF THIS EVENING.
PREDOMINANTLY VFR CONDITIONS ARE EXPECTED WITH THE EXCEPTION OF
EASTERN SHORE AND SBY.

CLOSER TO THE LOW CENTER LIGHT RAIN AND IFR CEILINGS AND VSBY
HAVE PERSISTED THROUGH THE AFTERNOON AND INTO EARLY EVENING. BASED
ON SATELLITE TRENDS EXPECT THE IFR CEILINGS TO LIFT TO MVFR BUT
DO NOT EXPECT MUCH IMPROVEMENT BEYOND MVFR. IN FACT SOME GUIDANCE
SUGGESTS IFR FOG AND CEILING WILL RETURN TO SBY AFTER 05Z. THE
CURRENT TAF DOES NOT BRING CONDITIONS BACK DOWN TO IFR BUT WILL
NEED TO WATCH THE TREND OVERNIGHT DUE TO THE AMOUNT OF LOW LEVEL
MOISTURE. ACROSS SOUTHEAST VA INCREASING SW WINDS ARE EXPECTED TO
KEEP CONDITIONS MIXED LIMITING FOG DEVELOPMENT THERE.

AHEAD OF THE NEXT FRONT EXPECT BREEZY SW WINDS TUESDAY AS SOON AS
THE ATMOS STARTS MIXING IN THE MORNING. THE COLD FRONT SWEEPS
THROUGH THE AREA LATE TUE BRINGING A POSSIBLE BAND OF SCATTERED
SHOWERS AND STORMS ESPECIALLY SOUTH AND EAST OF RIC. HIGH
PRESSURE AND A COOLER/DRIER AIRMASS ARRIVES MIDWEEK. VFR
CONDITIONS ARE EXPECTED THRU AT LEAST THU.

&&

.MARINE...
THE REMNANT LOW PRESSURE FROM ANA IS CENTRALLY LOCATED OVER THE
TIDEWATER AREA THIS AFTN AND WILL CONTINUE TO TRACK NE...EXITING
OFF THE DELMARVA COAST LATE THIS EVENING INTO THE EARLY MORNING
HOURS. SCATTERED SHOWERS AND GUSTY WINDS TO AROUND 25 KT WILL BE
THE MAIN WEATHER IMPACTS DURING THIS TIME. HIGHER GUSTS AROUND
30 KT OFF THE OUTER BANKS TO THE VA CAPES WILL PERSIST THROUGH
THIS EVENING BEFORE TAPERING OFF. A RAPID RESPONSE IN SEAS WAS
OBSERVED EARLIER TODAY AS SEAS QUICKLY BUILT FROM 4 TO 5 FT IN THE
NEARSHORE WATERS FROM CAPE CHARLES LIGHT TO CURRITUCK LIGHT. THIS
QUICK UPWARD TREND IN SEAS WILL CONTINUE UP THE MID ATLANTIC COAST
TWD FENWICK ISLAND AS ANA TRACKS OFF THE DELMARVA TONIGHT. WINDS
REALLY DROPPED OFF IN CHES BAY AS WINDS TURNED TO THE WEST...SCA
FLAGS HAVE BEEN CANCELLED HERE. SCA FLAGS CONTINUE FOR CURRITUCK
SOUND AND ALL COASTAL WATERS FOR A COMBINATION OF WINDS (15-25 KT)
AND SEAS RANGING FROM 4-6 FT.

WINDS AND OVERALL CONDITIONS SLOWLY IMPROVE LATE TONIGHT INTO TUE
MORNING AS THE LAST VESTIGES OF ANA MOVE WELL OFFSHORE. SEAS NORTH
OF CAPE CHARLES LIGHT ARE ANTICIPATED TO TAKE UNTIL MID TO LATE
MORNING BEFORE DROPPING BELOW 5 FT. OTHERWISE...SW WINDS ON THE
WATERS WILL BE BREEZY BUT SHOULD REMAIN AOB 15 KT. A COLD FRONT
COMING IN BEHIND THE DEPARTING ANA IS EXPECTED TO CROSS THE WATERS
TUE AFTN/EVENING...MOVING WELL OFFSHORE BY WED MORNING. A BRIEF
PERIOD OF SCA CONDITIONS IS POSSIBLE ON CHES BAY TUE NIGHT BEHIND
THE FRONT...DUE TO WEAK CAA WITH AN INCOMING COOLER CANADIAN
AIRMASS. THE COOLER AND DRIER CANADIAN HIGH PRESSURE THEN BUILDS
INTO THE REGION THROUGH MID WEEK. WED-THU...WINDS WILL GENERALLY
BE AOB 15 KT WITH SEAS/WAVES AVERAGING 2-4 FT/1-3 FT. ANOTHER
ROUND OF SCA CONDITIONS MAY BE POSSIBLE ON THE BAY/SOUND WED NIGHT
AS A BETTER SHOT OF COOLER AIR FILTERS DOWN FROM THE NORTH. EXPECT
UNSETTLED WEATHER CONDITIONS FRI THROUGH THE UPCOMING WEEKEND.

&&

.CLIMATE...
RATHER HOT TUE...WITH A GOOD CHANCE AT SEEING OUR 1ST 90-
DEGREE DAY OF THE YEAR:

MEAN DATE OF 1ST 90-DEGREE DAY (1981-2010 CLIMATOLOGY):

RICHMOND....MAY 13TH
NORFOLK.....MAY 17TH
SALISBURY...MAY 27TH
ELIZ CITY...MAY 25TH

RECORD HIGHS POSSIBLE TUE...RECORDS ARE LISTED BELOW FOR MAY 12TH:

RICHMOND....92 (1956)
NORFOLK.....92 (1881)
SALISBURY...93 (1914)
ELIZ CITY...90 (2001)

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT TUESDAY FOR ANZ633.
     SMALL CRAFT ADVISORY UNTIL 11 AM EDT TUESDAY FOR ANZ650-652-
     654.
     SMALL CRAFT ADVISORY UNTIL 7 AM EDT TUESDAY FOR ANZ656-658.

&&

SYNOPSIS...ALB/MPR
NEAR TERM...LKB
SHORT TERM...ALB
LONG TERM...BMD
AVIATION...JEF/JAO
MARINE...BMD/JDM
CLIMATE...
Hazardous weather outlook, May 11, 5:23 PM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
523 PM EDT MON MAY 11 2015

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>522-122345-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-WESTERN LOUISA-EASTERN LOUISA-
WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-
523 PM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 11, 7:03 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
703 PM EDT MON MAY 11 2015

VAZ060-061-066>068-112345-
NOTTOWAY-CUMBERLAND-PRINCE EDWARD-LUNENBURG-AMELIA-
703 PM EDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NOTTOWAY...
SOUTHWESTERN CUMBERLAND...NORTH CENTRAL LUNENBURG...WEST CENTRAL
AMELIA AND EASTERN PRINCE EDWARD COUNTIES...

AT 701 PM EDT...A STRONG THUNDERSTORM WAS NEAR ANDERSONVILLE...OR 8
MILES SOUTH OF BUCKINGHAM...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  FARMVILLE AROUND 725 PM EDT.
  LONGWOOD UNIVERSITY AND HAMPDEN SYDNEY AROUND 730 PM EDT.
  HAMPDEN SYDNEY COLLEGE AROUND 735 PM EDT.
  RICE AND GREEN BAY AROUND 745 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BURKES TAVERN...
TUGGLE...STODDERT...KINGSVILLE...PRINCE EDWARD STATION...TWIN LAKES
STATE PARK...WARSHAM...PRINCE EDWARD LAKE...SCHOLFIELD AND HAWK.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3740 7859 3738 7859 3738 7858 3736 7858
      3736 7856 3735 7855 3735 7854 3733 7851
      3733 7849 3734 7849 3733 7847 3745 7838
      3733 7811 3708 7832 3737 7860
TIME...MOT...LOC 2301Z 316DEG 22KT 3744 7853

LBROWN
Special weather statement, May 11, 7:51 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
751 PM EDT MON MAY 11 2015

VAZ060-066-067-120045-
NOTTOWAY VA-PRINCE EDWARD VA-LUNENBURG VA-
751 PM EDT MON MAY 11 2015

...STRONG THUNDERSTORMS WILL AFFECT NOTTOWAY...NORTHEASTERN
LUNENBURG AND EAST CENTRAL PRINCE EDWARD COUNTIES UNTIL 845 PM EDT...

AT 749 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RICE...OR 7 MILES NORTHWEST OF CREWE...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BURKEVILLE AROUND 800 PM EDT.
  CREWE AROUND 810 PM EDT.
  NOTTOWAY AROUND 825 PM EDT.
  BLACKSTONE AROUND 840 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CLAY STORE...BURKES
TAVERN...OLIVEVILLE...NORTH WELLVILLE...LAFOON CORNER...PRINCE EDWARD
STATION...TWIN LAKES STATE PARK...DOMINY CORNER...MURDOCKS AND PRINCE
EDWARD LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3720 7833 3729 7823 3721 7787 3691 7809
TIME...MOT...LOC 2349Z 316DEG 18KT 3724 7825

LBROWN
Special weather statement, May 11, 8:22 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
822 PM EDT MON MAY 11 2015

VAZ060-066-067-079-080-120045-
BRUNSWICK-NOTTOWAY-DINWIDDIE-PRINCE EDWARD-LUNENBURG-
822 PM EDT MON MAY 11 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
DINWIDDIE...SOUTHWESTERN NOTTOWAY...NORTHWESTERN BRUNSWICK...
NORTHEASTERN LUNENBURG AND SOUTHERN PRINCE EDWARD COUNTIES...

AT 820 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HAMPDEN SYDNEY COLLEGE TO NEAR GREEN BAY...AND
MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN...FREQUENT LIGHTNING...AND WINDS TO 30 MPH CAN BE
EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BLACKSTONE...VICTORIA...GREEN BAY...OLIVEVILLE...VIRSO...PRINCE
EDWARD STATION...TWIN LAKES STATE PARK...MURDOCKS...PRINCE EDWARD
LAKE...THE FALLS...RUBERMOUNT...IRBY...NUTBUSH...SCHOLFIELD...
MEHERRIN AND FORKLAND.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3697 7822 3701 7788 3719 7829 3719 7861
TIME...MOT...LOC 0020Z 297DEG 25KT 3714 7843 3708 7823

LBROWN
Special weather statement, May 11, 9:10 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
910 PM EDT MON MAY 11 2015

VAZ066-067-079-080-087-088-120145-
BRUNSWICK VA-NOTTOWAY VA-DINWIDDIE VA-LUNENBURG VA-GREENSVILLE VA-
SUSSEX VA-
910 PM EDT MON MAY 11 2015

...STRONG THUNDERSTORMS MOVING SOUTHEAST ACROSS SOUTH CENTRAL
VIRGINIA...

AT 905 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
EXTENDING FROM NEAR FORT PICKETT TO VICTORIA...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN...PEA SIZE HAIL AND FREQUENT LIGHTNING ARE POSSIBLE
WITH THESE STORMS.

THIS STRONG THUNDERSTORMS WILL BE NEAR...
ALBERTA AROUND 915 PM EDT.
MCKENNEY AROUND 925 PM EDT.
PURDY AND JARRATT AROUND 945 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BARROWS STORE...
WARFIELD...FIELDS CROSSROADS...DURAND...ORDSBURG...EMPORIA
RESERVOIR...DOLPHIN...HUSKE...COCHRAN AND CALLAVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING OF ROADWAYS. REDUCE DRIVING SPEEDS AND DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
REMAIN INDOORS OR IN A VEHICLE UNTIL THE STORM PASSES.

&&

LAT...LON 3706 7798 3695 7735 3669 7747 3668 7749
      3667 7748 3666 7748 3689 7804
TIME...MOT...LOC 0105Z 288DEG 27KT 3696 7792

JO
Special weather statement, May 11, 9:46 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
946 PM EDT MON MAY 11 2015

NCZ012-VAZ079-080-087-088-092-120245-
NORTHAMPTON NC-BRUNSWICK VA-DINWIDDIE VA-SOUTHAMPTON VA-
GREENSVILLE VA-SUSSEX VA-
946 PM EDT MON MAY 11 2015

...STRONG THUNDERSTORMS MOVING SOUTHEAST TOWARDS EMPORIA...

AT 941 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS EXTENDING FROM NEAR
EDGERTON TO ALBERTA...MOVING SOUTHEAST AT 25 MPH.

PEA SIZE HAIL...WINDS OF 30 MPH...VERY HEAVY RAIN AND FLOODING ARE
POSSIBLE WITH THESE STORMS.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PURDY AROUND 1005 PM EDT.
  RADIUM AROUND 1010 PM EDT.
  EMPORIA AND INTERSTATE 95 AROUND 1020 PM EDT.
  GREEN PLAIN AROUND 1035 PM EDT.
  DAHLIA AROUND 1040 PM EDT.
  CLARESVILLE AROUND 1045 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LANES CORNER...
EDGERTON...WARFIELD...FIELDS CROSSROADS...DURAND...DOLPHIN...
CALLAVILLE AND SLAGLES LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
VISIBILITY IN THE HEAVY RAIN WILL BE REDUCED TO NEAR ZERO.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3693 7772 3669 7728 3654 7743 3655 7757
      3678 7786
TIME...MOT...LOC 0141Z 305DEG 18KT 3684 7776

JO
Special weather statement, May 11, 9:55 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
955 PM EDT MON MAY 11 2015

VAZ060-066-067-120245-
NOTTOWAY-PRINCE EDWARD-LUNENBURG-
955 PM EDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL NOTTOWAY...
NORTHWESTERN LUNENBURG AND SOUTHERN PRINCE EDWARD COUNTIES...

AT 953 PM EDT...A STRONG THUNDERSTORM WAS NEAR DARLINGTON HEIGHTS...
OR NEAR HAMPDEN SYDNEY...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN...FREQUENT LIGHTNING...AND WIND GUSTS TO 30 MPH CAN
BE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  HAMPDEN SYDNEY AROUND 1000 PM EDT.
  HAMPDEN SYDNEY COLLEGE AROUND 1010 PM EDT.
  GREEN BAY AROUND 1045 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ALLENS MILL...
OLIVEVILLE...SIMPLICITY...VIRSO...KINGSVILLE...PRINCE EDWARD
STATION...TWIN LAKES STATE PARK...WARSHAM...PRINCE EDWARD LAKE AND
BRIERY CREEK LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3729 7859 3715 7812 3692 7836 3701 7846
      3708 7844 3709 7846 3709 7848 3710 7850
      3714 7852 3714 7854 3715 7855 3714 7859
      3717 7864 3719 7864 3720 7867
TIME...MOT...LOC 0153Z 308DEG 13KT 3721 7854

LBROWN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 8:22 PM EDTSpecial Weather StatementAKQLunenburg23 min
May 11, 8:50 PM EDTAreal Flood AdvisoryAKQLunenburg, Nottoway, Prince Edward115 min
May 11, 9:10 PM EDTSpecial Weather StatementAKQCity of Emporia35 min
May 11, 9:46 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia59 min
May 11, 9:55 PM EDTSpecial Weather StatementAKQPrince Edward50 min
May 11, 11:19 PM EDTSpecial Weather StatementAKQPrince Edward26 min
May 11, 11:44 PM EDTSpecial Weather StatementAKQNottoway46 min
May 12, 4:02 AM EDTSmall Craft AdvisoryAKQ33 hr
May 12, 4:25 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia50 min
May 12, 5:05 PM EDTSevere Thunderstorm WarningAKQGreensville, Southampton, City of Emporia40 min
May 12, 5:32 PM EDTSevere Thunderstorm WarningAKQSouthampton, Sussex43 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.